Alert archive / Arizona / Freeze Warnings in 2012

Freeze Warning 5, NWS Flagstaff, AZ

November 10, 2012Coconino County, Gila County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this freeze warning at Nov 10, 2012, 11:07 AM MST for Coconino County, Gila County, Yavapai County, Arizona. It took effect at Nov 10, 2012, 8:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 11:07 AM MST (18:07 UTC)
In effect from
Nov 10, 2012, 8:00 PM MST
Expired
Nov 11, 2012, 8:00 AM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2012-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2012-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -182 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-182 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS75 KFGZ 101807
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1107 AM MST SAT NOV 10 2012


AZZ018-037-038-110215-
/O.NEW.KFGZ.FZ.W.0005.121111T0300Z-121111T1500Z/
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE...
SEDONA
1107 AM MST SAT NOV 10 2012

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SUNDAY. 

* ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO
  THE UPPER 20S TO 32 DEGREE RANGE FROM AROUND 8 PM MST THIS
  EVENING TO AROUND 8 AM MST SUNDAY MORNING FOR PORTIONS OF
  YAVAPAI COUNTY VALLEYS FROM 3000 TO 5000 FEET AND FOR NORTHERN
  GILA COUNTY FROM 5000 FEET AND BELOW.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS AND
  OTHER SENSITIVE VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND
OTHER SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
061 
WWUS75 KFGZ 102151
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 PM MST SAT NOV 10 2012

AZZ018-037-038-110600-
/O.CON.KFGZ.FZ.W.0005.121111T0300Z-121111T1500Z/
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE...
SEDONA
251 PM MST SAT NOV 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM MST SUNDAY...

* ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE
  MID 20S TO LOWER 30S FROM AROUND 8 PM MST THIS EVENING TO
  AROUND 8 AM MST SUNDAY MORNING FOR YAVAPAI COUNTY VALLEYS 5000
  FEET AND BELOW AND FOR NORTHERN GILA COUNTY 5000 FEET AND BELOW.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS 
  AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND
OTHER SENSITIVE VEGETATION.

&&

$$
437 
WWUS75 KFGZ 110618
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1118 PM MST SAT NOV 10 2012

AZZ018-037-038-111430-
/O.CON.KFGZ.FZ.W.0005.000000T0000Z-121111T1500Z/
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE...
SEDONA
1118 PM MST SAT NOV 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE
  MID 20S TO LOWER 30S INTO SUNDAY MORNING FOR THE YAVAPAI COUNTY
  VALLEYS 5000 FEET AND BELOW AND FOR NORTHERN GILA COUNTY 5000
  FEET AND BELOW.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS 
  AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND
OTHER SENSITIVE VEGETATION.

&&

$$
226 
WWUS75 KFGZ 110951
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 AM MST SUN NOV 11 2012

AZZ018-037-038-111500-
/O.CON.KFGZ.FZ.W.0005.000000T0000Z-121111T1500Z/
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE...
SEDONA
251 AM MST SUN NOV 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE
  MID 20S TO LOWER 30S EARLY THIS MORNING BELOW 5000 FEET FOR
  NORTHERN GILA COUNTY AND THE YAVAPAI COUNTY VALLEYS AND BASINS.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS 
  AND OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KD
952 
WWUS75 KFGZ 111448
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
748 AM MST SUN NOV 11 2012

AZZ018-037-038-111600-
/O.EXP.KFGZ.FZ.W.0005.000000T0000Z-121111T1500Z/
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE...
SEDONA
748 AM MST SUN NOV 11 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

SURFACE TEMPERATURE WILL WARM ABOVE 32 DEGREES THROUGH THIS
MORNING. THUS THE FREEZE WARNING WILL EXPIRE AT 8 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 10, 10:05 AM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 10, 10:05 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1005 AM MST SAT NOV 10 2012

.SYNOPSIS...OCCASIONAL SHOWERS WILL REDEVELOP BEHIND THE FRONT TODAY
AND TONIGHT...WITH VERY COLD TEMPERATURES AND SIGNIFICANTLY LOWER
SNOW LEVELS. COLD CONDITIONS WILL PERSIST INTO SUNDAY...WITH A
WARMING TREND FOR EARLY IN THE COMING WEEK.

&&

.DISCUSSION...SNOW HAS BEEN ENDING FROM AROUND WINDOW ROCK DOWN  TO
THE ST. JOHNS AREA THIS MORNING. ENOUGH MOISTURE AND INSTABILITY
WILL EXISTS OVER EXTREME SOUTHEAST COCONINO COUNTY...SOUTHERN APACHE
AND NAVAJO COUNTIES...AND NORTHERN GILA COUNTY THAT SCATTERED
CONVECTIVE RAIN AND SNOW SHOWER ARE EXPECTED TO CONTINUE. FOR THE
REST OF THE AREA...MUCH DRIER AIR IS IN PLACE OVER THE AREA THAN
OPERATIONAL MODELS ARE INDICATING...AND WITH THAT IN MIND THE 12Z
OPERATIONAL MODELS WILL CONTINUE TO SHOW MUCH HIGHER COVERAGE OF QPF
FOR THIS AFTERNOON AND EVENING THAN WHAT WILL ACTUALLY OCCUR...SINCE
THE MODELS ARE INITIALIZING OFF OF THE PREVIOUS MODEL RUNS. WE HAVE
SIGNIFICANTLY REDUCED CLOUD COVER...PRECIPITATION CHANCES AND
PERHAPS HAVE NOT LOWERED THE PRECIPITATION CHANCES AND CLOUD COVER
ENOUGH TO COMPENSATE FOR THE DRIER AIR MASS. WE WILL MONITOR
CONVECTIVE TRENDS FOR THIS AFTERNOON...STILL THINKING THAT WE MAY
HAVE TO LOWER PRECIPITATION CHANCES AND CLOUD COVER EVENING MORE IN
SOME AREAS.

LOOK AT THE NEW FORECAST...THERE HAS BEEN SOME CHANGES.
&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE FORECAST AT ALL
TERMINALS THROUGH ABOUT 20-21Z. SCATTERED SNOW SHOWERS MAY RESULT IN
BRIEF MVFR/IFR VISIBILITY AT ANY TERMINAL THIS AFTERNOON...SOMEWHAT
LESS LIKELY AT KPRC. SNOW SHOWERS ARE LARGELY EXPECTED TO DISSIPATE
BY 02-03Z WITH VFR CONDITIONS FORECAST THEREAFTER. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........TC
AVIATION.......AT

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 10, 10:34 AM MST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1034 AM MST SAT NOV 10 2012

AZZ004>018-037>040-110800-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1034 AM MST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THE COLDEST OVERNIGHT LOWS THIS FALL ARE EXPECTED OVERNIGHT. FREEZING
TEMPERATURES ARE LIKELY IN PORTIONS OF THE YAVAPAI COUNTY VALLEYS
AND NORTHERN GILA COUNTY BELOW 5000 FEET.

THE UPPER LEVEL LOW THAT WILL MOVE ACROSS THE REGION TODAY WILL
BRING MORE SNOW SHOWERS BY THIS AFTERNOON AND EVENING...MAINLY
ABOVE 3500 FEET. SOME OF THE CONVECTIVE SNOW SHOWERS WILL LIKELY
PRODUCE BRIEF HEAVY SNOW AND NEAR WHITE OUT CONDITIONS. MOTORIST
ARE CAUTIONED TO REDUCE THERE TRAVEL SPEED WHEN DRIVING INTO A
HEAVY SNOW SHOWER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM MAY AFFECT THE NORTHLAND THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 8:09 PM MSTWinter Weather AdvisoryFGZApache, Coconino, Navajo14 hr

Nearby

Freeze Warnings in Arizona, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.